MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Model Number 4002C0935
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left common carotid artery using penumbra coils 400 (pc400s) and a px slim delivery microcatheter (px slim).During the procedure, the physician placed two pc400s into the target location using the px slim.Then, while the physician attempted to advance the next pc400 out of its introducer sheath into the rhv of the px slim, the pc400 would not advance out of its introducer sheath.Therefore, the pc400 was removed.The procedure was completed using a new pc400 and the same px slim.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned pc400 revealed an ovalization near the distal tip of its introducer sheath.If the rhv is over tightened on the introducer sheath, damage such as this may occur.This damage likely contributed to the reported complaint.During functional testing, the pc400 was unable to advance through its introducer sheath due to the ovalization on the introducer sheath.Further evaluation of the device revealed that the embolization coil had offset coil winds.This damage was likely a result of forcefully advancement against resistance during the procedure.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Additional Manufacturer Narrative
Please note that the following section was inadvertently missed on the initial mfr report and is being included on this follow-up # 02 mfr report:.1.Section a.Box 1.Patient identifier h3 other text : placeholder.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key11495357
Report Number3005168196-2021-00505
Device Sequence Number5257521
Product Code HCG
UDI-Device Identifier00814548010588
UDI-Public00814548010588
Combination Product (Y/N)Y
Initial Reporter CountryIN
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/11/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4002C0935
Device Catalogue Number4002C0935
Device Lot NumberF97401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/17/2021
Supplement Date Received by Manufacturer04/16/2021
01/14/2005
Initial Report FDA Received Date03/16/2021
Supplement Report FDA Received Date04/28/2021
08/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age39 YR
Patient SexMale
Date Report Sent to FDA01/01/2005